Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 19, NWS Las Vegas, NV

May 29, 2020Inyo County, California; Esmeralda County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 29, 2020, 3:33 AM PDT for Inyo County, California; Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2020, 3:33 AM PDT (10:33 UTC)
In effect from
May 30, 2020, 11:00 AM PDT
Expired
May 30, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2020-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2020-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
4242 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WWUS75 KVEF 291033
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
333 AM PDT Fri May 29 2020

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-291900-
/O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
333 AM PDT Fri May 29 2020 /333 AM MST Fri May 29 2020/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM
MST/ THIS EVENING...

* WHAT...Dangerously hot conditions for late May with record to 
  near record high temperatures expected. High temperatures will 
  range between 105 to 110 degrees for Las Vegas, Pahrump, 
  Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead 
  National Recreation Area, Bullhead City, Needles and Lake 
  Havasu City. 100 to 105 around Kingman and 115 to 120 for 
  Death Valley National Park.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 8 PM PDT /8 PM MST/ Friday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Children...the elderly and people with 
  chronic ailments are usually the first to suffer from the 
  heat. Heat exhaustion...cramps or in extreme cases...heat 
  stroke can result from prolonged exposure to these conditions. 
  Friends... relatives or neighbors should check on people who 
  may be at risk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ014-015-291900-
/O.NEW.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
333 AM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Esmeralda and Central Nye County and Lincoln County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
620 
WWUS75 KVEF 291828
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1128 AM PDT Fri May 29 2020

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300-
/O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
1128 AM PDT Fri May 29 2020 /1128 AM MST Fri May 29 2020/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM
MST/ THIS EVENING...

* WHAT...Dangerously hot conditions for late May with record to 
  near record high temperatures expected. High temperatures will 
  range between 105 to 110 degrees for Las Vegas, Pahrump, 
  Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead 
  National Recreation Area, Bullhead City, Needles and Lake 
  Havasu City. 100 to 105 around Kingman and 115 to 120 for 
  Death Valley National Park.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Children...the elderly and people with 
  chronic ailments are usually the first to suffer from the 
  heat. Heat exhaustion...cramps or in extreme cases...heat 
  stroke can result from prolonged exposure to these conditions. 
  Friends... relatives or neighbors should check on people who 
  may be at risk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ014-015-300300-
/O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
1128 AM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Lincoln County and Esmeralda and Central Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
508 
WWUS75 KVEF 292016
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
116 PM PDT Fri May 29 2020

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300300-
/O.CON.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
116 PM PDT Fri May 29 2020 /116 PM MST Fri May 29 2020/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM
MST/ THIS EVENING...

* WHAT...Dangerously hot conditions for late May with record to 
  near record high temperatures expected. High temperatures will 
  range between 105 to 110 degrees for Las Vegas, Pahrump, 
  Barstow and Morongo Basin. 110 to 115 for Overton, Lake Mead 
  National Recreation Area, Bullhead City, Needles and Lake 
  Havasu City. 100 to 105 around Kingman and 115 to 120 for 
  Death Valley National Park.

* WHERE...Portions of northwest Arizona, southeast California 
  and southern Nevada.

* WHEN...Until 8 PM PDT /8 PM MST/ this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Children...the elderly and people with
  chronic ailments are usually the first to suffer from the heat.
  Heat exhaustion...cramps or in extreme cases...heat stroke can
  result from prolonged exposure to these conditions.
  Friends...relatives or neighbors should check on people who 
  may be at risk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ519-301200-
/O.EXA.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
116 PM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds could blow around unsecured
  objects. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ014-015-301200-
/O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Esmeralda and Central Nye County-Lincoln County-
Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche,
Panaca, Hiko, Alamo, and Rachel
116 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Lincoln County and Esmeralda and Central Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
072 
WWUS75 KVEF 300246
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
746 PM PDT Fri May 29 2020

AZZ002-003-036-CAZ522>527-NVZ016-017-020>022-300400-
/O.EXP.KVEF.EH.W.0003.000000T0000Z-200530T0300Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Death Valley National Park-
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Northeast Clark County-Western Clark and Southern Nye County-
Las Vegas Valley-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Furnace Creek, 
Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Vidal Junction, Needles, Mesquite, Overton, 
Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
746 PM PDT Fri May 29 2020 /746 PM MST Fri May 29 2020/

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

Temperatures will cool down tonight, and not warm up as much on
Saturday. However, temperatures will still remain above seasonal
normals, so precautions should still be taken by heat-sensitive 
group.

$$

CAZ519-NVZ014-015-301800-
/O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Eastern Sierra Slopes-Esmeralda and Central Nye County-
Lincoln County-
Including Aspendell, Whitney Portal, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
746 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds could blow around unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
195 
WWUS75 KVEF 301737
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1037 AM PDT Sat May 30 2020

CAZ519-NVZ014-015-310300-
/O.CON.KVEF.WI.Y.0019.200530T1800Z-200531T0300Z/
Eastern Sierra Slopes-Esmeralda and Central Nye County-
Lincoln County-
Including Aspendell, Whitney Portal, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
1037 AM PDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Gusty winds could blow around unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
767 
WWUS75 KVEF 310257
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
757 PM PDT Sat May 30 2020

CAZ519-NVZ014-015-310400-
/O.EXP.KVEF.WI.Y.0019.000000T0000Z-200531T0300Z/
Eastern Sierra Slopes-Esmeralda and Central Nye County-
Lincoln County-
Including Aspendell, Whitney Portal, Beatty, Goldfield, 
Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, 
and Rachel
757 PM PDT Sat May 30 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Gusty winds continue across much of the region. However, wind
gusts should stay below advisory criteria from this point forward
and should not present a significant threat of impacts. Thus, the
advisory will be allowed to expire. 

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 29, 3:27 AM PDT, 6 minutes earlier.

Area forecast discussion, May 29, 3:27 AM PDT, 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
327 AM PDT Fri May 29 2020

.SYNOPSIS...One more day of unseasonably hot weather across the
region today with high temperatures expected to be near record
levels. Gusty south winds will also develop this afternoon through
Saturday with potentially strong winds in some areas on Saturday.
This will result in near-critical and critical fire weather concerns
through the weekend. By early next week, continued dry and breezy
afternoons will be possible as well as low end precip chances due to
low pressure lingering near the region through much of the week.
&&

.SHORT TERM...through the weekend.

A low pressure system in the eastern Pacific continues its approach
towards the west coast. High pressure shifts east of our area today
however the heat risk remains high especially in Death Valley, parts
of Clark County including the Las Vegas Valley and in the Colorado
River Valley. An Excessive Heat Warning continues into the early
evening today even as temperatures are forecast to trend down a
degree or two today but they should still tease records in a few
areas. Meanwhile, the low approaching the coast will bring gusty
southerly winds to much of the area this afternoon and evening. Wind
speeds look marginal for wind or fire headlines and no new products
were issued for today.

As the low lifts north through central California on Saturday, we
expect to see the strongest winds along the east Sierra slopes and
across our southcentral Nevada zones. Decided to expand the Red Flag
Warning to the Sierra/Owens Valley fire zone based on model winds
showing possible drying, downslope winds along the eastern slopes
which could reach the lower slopes where humidity values will be low
and critical fire conditions could develop. The Red Flag Warning is
also in effect for parts of southern Nevada and northwest Arizona on
Saturday. Wind gusts across parts of Esmeralda, central Nye and
Lincoln counties look strong enough to exceed 40 mph as well on
Saturday. A Wind Advisory has been issued for these areas. On
Sunday, the Fri/Sat low has moved well north of the area but
troughing will rapidly develop off the west coast. Some gustiness
will continue over the region but doesn't look significant enough to
warrant any headlines at this time. Temperatures across the region
are expected to drop back 8-10 degrees over the weekend which puts
us closer to what we should expect at this time of year.

.LONG TERM...Next Week.

As the aforementioned system buggers out quickly to the northeast
of the region Sunday, another high amplitude shortwave will begin
to evolve into a weak closed low off the coast of California for
the first half of the week. This will keep the region in southwest
flow and maintain some marginal PoP potential for the Sierra. The
set up will also advect some favorable moisture into the four
corners region but lock the CWA in a cooler but still dry pattern
through Tuesday.

By mid-week, the closed low looks to shift onshore and increase
PoP potential, perhaps for much of the CWA, and possibly even some
thunder associated with it Wednesday and Thursday. The low looks
like it will be initially stubborn to move, but as it becomes
phased with another system from the Pacific Northwest Thursday, it
should also push northeast and take the PoPs will it, returning
to drier conditions on Friday.
&&

.FIRE WEATHER...One last day of anomalous heat is expected with
increasing southerly winds beginning to raise fire concerns. For
today, the limiting factor appears to be wind speeds below critical
levels. Saturday winds are more concerning and it continues to look
like critical thresholds will be met not only in areas already under
a Red Flag Warning but also along the eastern Sierra slopes and
Owens Valley. The orientation of low pressure moving across this
region could generate downslope winds onto the lower eastern Sierra
slopes where humidity levels will be critically low. The limiting
factor will be whether the conditions will remain critical for 6 or
more hours. Decided to add California fire zone 226 to the Red Flag
Warning for Saturday.

Lesser winds are expected Sunday but still breezy, perhaps enough
to result in critical thresholds for parts of eastern Lincoln
County. SPC Fire Desk has indicated a 70% critical area for the
eastern half of Lincoln County and 40% over much of southern Nevada
Sunday and Monday. Current wind forecast look sub-critical but will
continue to watching wind trends as we get closer for the potential
of additional headlines.
&&

.CLIMATE...Here are the record high temperatures for primary
climate locations Friday.

Location          Friday
Las Vegas        108/1984
Kingman          102/2003
Bishop            99/2003
Needles          118/1910
Barstow-Daggett  110/1984
Death Valley NP  118/2002
&&

.AVIATION...For McCarran...Light winds are expected to around
sunrise before winds begin to shift to the northwest and become
gusty at times. Wind speeds around 10-15 kts with gusts up to 20-25
kts are possible initially, but will increase by late morning and
early afternoon with speeds generally around 15-20 kts and gusts to
around 30 kts. By 01-02Z, winds will begin to decrease with gusts to
around 15-20 knots through tomorrow evening. Mostly clear skies this
morning with few-sct clouds 8-10k feet between 17-21z are expected
through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds under 10 kts across much of the area early this
morning with the exception of the Owens Valley where north winds
have increased with speeds between 10-20 kts. A cold front will push
through the region today bringing increasing northwest to north
winds to much of the area. Most areas will see winds increase to
around 10-20 kts with speeds 20-30 kts by late this morning, but
those will increase during the afternoon with winds speeds 15-25 kts
and gusts between 30-35 kts. The strongest winds will be this
afternoon down the Colorado River where gusts between 40-45 kts will
be possible. With these winds, expect increased turbulence. Mostly
clear skies with FEW-SCT080-100 expected late this morning and
afternoon across the eastern portions of the area.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE...Salmen
LONG TERM...TB3
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.